MAUDE Adverse Event Report: ALPHATEC SPINE INC SIGMA TLIF ACCESS SYSTEM; GAD

ALPHATEC SPINE INC SIGMA TLIF ACCESS SYSTEM; GAD
Model Number 269-100-070
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned device is currently under investigation.A follow up report with results of the investigation will be submitted upon completion.
 
Event or Problem Description
After removing the device from patient, the surgeon noticed metal debris and damage to the instrument.
 
Additional Manufacturer Narrative
An evaluation of the 70mm blade determined it had experienced a failure of the right jaw component where it assembles with the hinge-pin.This failure mode is consistent with excessive loading of the cross-sectional area between the pin and the jaw.This excessive loading is brought on by over-tightening the blade during initial assembly of the blade to the screw shank component prior to insertion into the surgical site.The stress fracture is then propagated to a full break when the blade is subjected to normal forces during the procedure.All broken pieces of the blade were retrieved from the surgical site, and the or team has been notified about the potential complications of over-tightening during assembly.

Brand Name
SIGMA TLIF ACCESS SYSTEM
Common Device Name
GAD
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key11348161
Report Number2027467-2021-00003
Device Sequence Number4107978
Product Code GAD
UDI-Device Identifier00190376270722
UDI-Public(01)00190376270722(10)8621603
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number269-100-070
Device Catalogue Number269-100-070
Device Lot Number8621603
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR